The puffy eye went away, although both of my eyelids are very red. But even though the puffy eye went away, I'm feeling a little down today.
I can't stand when things touch me...like when I wash my hair, I have to get it up into a bun ASAP. My shoulders & upper back is flaring so I hate when my wet hair touches my shoulders. Can't stand it. I have actually been thinking about cutting my hair short...I don't think I will, but I've thought about it. I'm also having wardrobe problems. I can't stand most of my work-appropriate shirts. I just want to wear something light-weight but long-sleeve, and loose. I found some summer-weight button downs at Old Navy and those feel nice. They are definitely not flattering though!
Last night, I was supposed to hang out with my boyfriend over at his place but I got SO ITCHY. It was awful. I actually had to leave because I was so itchy. When I got home, I covered myself in Eucerin, popped a Benadryl, and passed out.
I haven't really had an appetite. I've been hungry, but haven't really had a taste for anything. Some things sound worse than others, but nothing sounds good. So instead of wanting to make something really delicious (and potentially even healthy for dinner), I just get Taco Bell because I have to eat something and fast food is easy enough. I actually skipped breakfast yesterday because everything sounded terrible. I never skip breakfast, even if I just eat a granola bar or some awful oatmeal.
Yesterday, a coworker and I were carrying supplies back to the copy room and she said, "Oh, no! Your hands are so red! The box must be hurting you!!" She used that really sympathetic sad voice - you know, the one people use when they see a sick puppy. I said that I just have eczema (which is only sort of the truth, but is an easier explanation). My hands and arms look awful, scaly and red and gross. I look like a dragon.
Another co-worker saw my jar of Eucerin and said she uses that for eczema. I said I do too (sort of). "Oh, I just love that stuff, isn't it great?" she gushed. "I just get the worst eczema, it gets so bad!"
"Me too," I said, wondering if maybe this woman with perfect-looking skin knows The Secret.
"I get this dry spot behind my knee every winter and Eucerin just gets rid of it in no time!"
Hmmm...I think maybe her "worst eczema" is maybe not as bad as mine...
It's so depressing to watch the redness creep slowly over my body, climbing up my arms and around my neck and down my back. This is what I've tried to prevent and reverse my whole life, the reason why I used topical steroids. I'm just turning slowly into a monster.
Itchy dry red arms, I can deal with. Hands that better belong on a seventy year old washerwoman? Well, with the eczema, I've had those since I was 12 so I'm used to it. Have burning red itchy skin all over my neck? No problem, just like a sunburn!
What I can't deal with is the swollen eye I've just woken up to. I've always had dark circles (which I affectionately refer to as my "Romanian orphan eyes") but never, ever bags or puffy eyes. I'd read all those tips in Cosmo about hemorrhoid cream, ice packs, and frozen spoons -- so happy that at least there was one thing my body got right! No bags!
That's no longer true today. I woke up looking like I'd been punched in the left eye. (For the record: I have never been punched in the left eye. Or the right one, for that matter!)
I hoped that I would skip the facial symptoms. The rest of my body - yeah, sure, fine, I'll wear long sleeves and pants. But my face...? You can't hide that very easily.
Stopping steroids is absolutely the right thing to do. Even if it turns out that I don't have topical steroid addiction (doubtful considering my history), topical steroids are NOT a long-term solution for chronic eczema. Period! It is not sustainable.
I just wish cessation didn't come with all these other awful symptoms.
For the past day or two, there was this spot in my neck just that was just sore and achy. I mentioned it to my friend who is a nurse and she said, "You have a lymph node there."
Oh. Given what I've been learning about TSW...sore lymph nodes make sense! Apparently, it's the jugulodigastric lymph node, if we're going to get technical. It's the ones that swell when you have strep throat. I guess they are trying to flush out toxins...or something. I am not a doctor! But I don't have a sore throat or anything else that would indicate strep throat, so it must be TSW-related.
Many people going through topical steroid withdrawal experience the same thing: swollen, sore, or lumpy lymph nodes. Those that have made it "to the other side" have reported that the lymph nodes go back to normal. It's just one of the many symptoms your body may go through as it tries to flush out the damage caused by topical steroids.